Alert archive / Nebraska / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 242, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 26, 2008, 7:43 PM CDT for 6 counties in Nebraska. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 26, 2008, 7:43 PM CDT (00:43 UTC)
- Expired
- Jun 26, 2008, 8:45 PM CDT
- In force
- 62 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
Counties Blaine County, NE, Brown County, NE, Cherry County, NE, Custer County, NE, Logan County, NE, Thomas County, NE
The radar
The North Platte radar (KLNX), 15 km from the middle of the area, began a volume at 00:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 26, 6:04 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.7 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2305 J/kg
- Mixed-layer CIN
- -106 J/kg
- Mixed-layer LCL
- 2061 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 198 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 8.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLBF 270044
SVRLBF
NEC009-017-031-041-113-171-270145-
/O.NEW.KLBF.SV.W.0242.080627T0043Z-080627T0145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
743 PM CDT THU JUN 26 2008
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN CUSTER COUNTY IN CENTRAL NEBRASKA...
BLAINE COUNTY IN NORTH CENTRAL NEBRASKA...
SOUTHERN BROWN COUNTY IN NORTH CENTRAL NEBRASKA...
SOUTHEASTERN CHERRY COUNTY IN NORTH CENTRAL NEBRASKA...
THOMAS COUNTY IN NORTH CENTRAL NEBRASKA...
THIS INCLUDES THE CITY OF THEDFORD...
NORTHERN LOGAN COUNTY IN WEST CENTRAL NEBRASKA...
* UNTIL 845 PM CDT/745 PM MDT/
* AT 739 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 10 MILES SOUTHEAST OF HIGHWAY 83 CROSSING THE NORTH LOUP RIVER
TO HIGHWAY 83 CROSSING THE DISMAL RIVER...OR ALONG A LINE EXTENDING
FROM 17 MILES NORTHEAST OF THEDFORD TO 12 MILES SOUTH OF
THEDFORD...AND MOVING EAST AT 27 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
PURDUM BY 800 PM CDT...
ELSMERE BY 805 PM CDT...
HALSEY BY 810 PM CDT...
WILLOW LAKE STATE WILDLIFE MANAGEMENT AREA AND 7 MILES SOUTH OF
LONG LAKE STATE WILDLIFE MANAGEMENT AREA BY 815 PM CDT...
DUNNING BY 835 PM CDT...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FRIDAY
MORNING/MIDNIGHT MDT FRIDAY MORNING/ FOR WESTERN NEBRASKA.
LAT...LON 4239 9973 4141 10001 4172 10071 4174 10071
4174 10076 4176 10082 4233 10072
TIME...MOT...LOC 0043Z 270DEG 23KT 4219 10035 4181 10056
$$
MASEK3 follow-up statements
000
WWUS53 KLBF 270100
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
800 PM CDT THU JUN 26 2008
NEC009-017-031-041-113-171-270145-
/O.CON.KLBF.SV.W.0242.000000T0000Z-080627T0145Z/
LOGAN NE-CUSTER NE-BLAINE NE-THOMAS NE-BROWN NE-CHERRY NE-
800 PM CDT THU JUN 26 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM
CDT/745 PM MDT/ FOR SOUTHEASTERN CHERRY...SOUTHERN BROWN...THOMAS...
BLAINE...NORTHWESTERN CUSTER AND NORTHERN LOGAN COUNTIES...
AT 758 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 9 MILES NORTHWEST OF PURDUM TO HALSEY TO 7 MILES EAST
OF HIGHWAY 83 MILE MARKER 130...OR ALONG A LINE EXTENDING FROM 17
MILES NORTHEAST OF THEDFORD TO 15 MILES EAST OF THEDFORD TO 18 MILES
SOUTHEAST OF THEDFORD...MOVING EAST AT 26 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
PURDUM BY 805 PM CDT...
HIGHWAY 2 MILE MARKER 230 BY 810 PM CDT...
ELSMERE BY 820 PM CDT...
DUNNING BY 825 PM CDT...
WILLOW LAKE STATE WILDLIFE MANAGEMENT AREA BY 830 PM CDT...
HIGHWAY 92 MILE MARKER 260 AND HIGHWAY 91 MILE MARKER 10 BY 840 PM
CDT...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FRIDAY
MORNING/MIDNIGHT MDT FRIDAY MORNING/ FOR WESTERN NEBRASKA.
LAT...LON 4239 9973 4141 10001 4172 10071 4174 10071
4174 10076 4176 10082 4233 10072
TIME...MOT...LOC 0100Z 270DEG 23KT 4217 10035 4196 10026
4177 10036
$$
MASEK000
WWUS53 KLBF 270126
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
826 PM CDT THU JUN 26 2008
NEC009-017-031-041-113-171-270145-
/O.CON.KLBF.SV.W.0242.000000T0000Z-080627T0145Z/
LOGAN NE-CUSTER NE-BLAINE NE-THOMAS NE-BROWN NE-CHERRY NE-
826 PM CDT THU JUN 26 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR SOUTHEASTERN CHERRY...SOUTHERN BROWN...EASTERN THOMAS...BLAINE...
NORTHWESTERN CUSTER AND NORTHEASTERN LOGAN COUNTIES...
AT 821 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 9 MILES SOUTHEAST OF ELSMERE TO 7 MILES NORTHWEST OF
HIGHWAY 91 MILE MARKER 10 TO 11 MILES WEST OF HIGHWAY 2 MILE MARKER
250...OR ALONG A LINE EXTENDING FROM 13 MILES NORTHWEST OF BREWSTER
TO 11 MILES WEST OF BREWSTER TO 16 MILES NORTH OF ARNOLD...MOVING
EAST AT 26 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
HIGHWAY 91 MILE MARKER 10 BY 835 PM CDT...
HIGHWAY 7 MILE MARKER 10...HIGHWAY 92 MILE MARKER 260 AND HIGHWAY 2
MILE MARKER 250 BY 840 PM CDT...
BREWSTER BY 845 PM CDT...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FRIDAY
MORNING FOR WESTERN NEBRASKA.
LAT...LON 4141 10001 4162 10048 4221 10037 4239 9973
TIME...MOT...LOC 0126Z 270DEG 23KT 4206 10001 4196 10004
4166 10014
$$
MASEK000
WWUS53 KLBF 270146
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
846 PM CDT THU JUN 26 2008
NEC009-017-031-041-113-171-270156-
/O.EXP.KLBF.SV.W.0242.000000T0000Z-080627T0145Z/
LOGAN NE-CUSTER NE-BLAINE NE-THOMAS NE-BROWN NE-CHERRY NE-
846 PM CDT THU JUN 26 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CHERRY...SOUTHERN
BROWN...EASTERN THOMAS...BLAINE...NORTHWESTERN CUSTER AND
NORTHEASTERN LOGAN COUNTIES HAS EXPIRED...
THUNDERSTORMS IN THE AREA MAY STILL PRODUCE WINDS UP TO 50 MPH AND
SMALL HAIL.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FRIDAY
MORNING FOR WESTERN NEBRASKA.
LAT...LON 4141 10001 4162 10048 4221 10037 4239 9973
TIME...MOT...LOC 0126Z 270DEG 23KT 4206 10001 4196 10004
4166 10014
$$
MASEKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 3:26 PM CDT, 4 hours 17 minutes earlier.
Area forecast discussion, Jun 26, 3:26 PM CDT, 4 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 326 PM CDT THU JUN 26 2008 .DISCUSSION... ...STRONG TO SEVERE WEATHER IS THE MAIN FOCUS TODAY... LNX WSR-88D RADAR SHOWING SEVERAL BOUNDARIES ACROSS THE REGION. ITS ONLY A MATTER OF TIME BEFORE THE BOUNDARY LITES UP. 18Z KLBF SOUNDING SHOWED UNSTABLE CONDITIONS BUT A STRONG CAP AND DRY CONDITIONS...PW/S LESS THAN AN INCH...HOWEVER THIS WAS ON THE DRY SIDE OF BOUNDARIES. SURFACE DEW PT JUMPED FROM 48 TO 60S AFTER A BOUNDARY SURGED NORTH OF THE AIRPORT. MEANWHILE MID LEVEL WAVE...COLD FRONT...IS PUSHING INTO WESTERN S DAKOTA AND IS RACING SOUTHEAST. EARLY THIS EVENING ISOLATED TO SCATTERED STORMS ARE EXPECTED...HOWEVER OVERNIGHT WITH THE HELP OF WAVE RIDING SOUTHEAST ACROSS N CENTRAL...A MORE WIDESPREAD CONVECTIVE CLUSTER IS EXPECTED. SEVERE THREATS WILL BE LARGE HAIL AND POSSIBLY TORNADOES EARLY ON...ESPECIALLY IF A STORM IS NEAR A BOUNDARY. THEN LARGE HAIL AND WIND OVERNIGHT. BEHIND COLD FRONT TEMPS ALOFT COOL WITH STEEP LAPSE RATES DEVELOPING. THIS WILL CONTINUE THE CHANCE FOR WEAKER STORMS TOMORROW AS TEMPERATURES WARM INTO THE UPPER 70S TO MID 80S. FOR THE WEEKEND A RIDGE OF HIGH PRESSURE BUILDS ACROSS THE WESTERN CONUS...AND IS EXPECTED TO PUSH THE THUNDERSTORM ACTIVITY NORTHEAST OF THE FORECAST AREA. TEMPERATURES ALSO ON THE WAY UP. HAVE GONE CLOSE TO GUIDANCE WITH LIMITED CLOUDS. IT REMAINS POSSIBLE FOR THE STRAY THUNDERSTORM TO FORM THIS TIME OF YEAR...BUT WILL KEEP FORECAST DRY FOR NOW. NEXT WEEK RIDGE BEGINS TO FLATTENS WITH A RETURN TO AN ACTIVE PATTERN...ESPECIALLY BY MID WEEK. TEMPERATURES REMAIN SEASONAL WITH 80S TO MID 90S. && .AVIATION... SCATTERED STRONG TO SEVERE CONVECTION ACROSS WESTERN AND NORTH CENTRAL NEBRASKA WILL LEAD TO MVFR CONDITIONS NEAR THE STORMS WITH CIGS DROPPING BELOW 3KFT AGL AND VSBYS BEING REDUCED IN THE HEAVY RAIN SHOWERS. HAIL AND WIND THREATS WILL ALSO BE PRESENT TO LIGHT AIRCRAFT NEAR THESE STORMS. OUTSIDE THE STORM AREAS VFR CONDITIONS SHOULD BE PRESENT WITH A HIGH CLOUD DECK ASSOC WITH REMNANT THUNDERSTORMS. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && MASEK/13
Hazardous weather outlook, Jun 26, 3:26 PM CDT, 4 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 326 PM CDT THU JUN 26 2008 NEZ004>010-022>029-035>038-056>059-069>071-094-272030- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 326 PM CDT THU JUN 26 2008 /226 PM MDT THU JUN 26 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. THE POTENTIAL FOR SEVERE WEATHER WILL REMAIN ACROSS WESTERN AND NORTH CENTRAL NEBRASKA THIS EVENING AND POSSIBLY INTO THE EARLY MORNING HOURS. NUMEROUS SURFACE BOUNDARIES WERE MOVING AND INTERSECTING ACROSS THE SANDHILLS AND CENTRAL NEBRASKA. THE LIFT ASSOCIATED WITH THESE COLLIDING BOUNDARIES WILL ALLOW THE VERY UNSTABLE LOW LEVEL AIR TO BE FORCED UPWARD WHERE WIND CONDITIONS ALOFT WILL BE FAVORABLE FOR ROTATING THUNDERSTORMS. AS A RESULT LARGE HAIL...DAMAGING WIND GUSTS AND ISOLATED TORNADOES WILL BE POSSIBLE. THE MAIN THREAT AREA LATE THIS AFTERNOON LOOKS TO BE NEAR NEAR AND EAST OF A LINE FROM BRADY TO MULLEN TO MERRIMAN WHERE THE MAIN SURFACE BOUNDARY EXISTS. OTHER ONGOING STORMS WILL MOVE OFF THE HIGHER TERRAIN TO THE WEST AND MOVE INTO THE PANHANDLE AND SOUTHWEST NEBRASKA...AND MAY ALSO BE CAPABLE OF PRODUCING SEVERE WIND GUSTS OVER 60 MPH AND LARGE HAIL. THERE IS ALSO SOME INDICATION A LARGE CLUSTER OF STORMS WILL MOVE OUT OF SOUTH DAKOTA TOWARD NORTH CENTRAL NEBRASKA DURING THE EARLY MORNING HOURS. THE MAIN THREAT WITH THESE STORMS WILL BE LARGE HAIL AND DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A COLD FRONT IS EXPECTED TO MOVE ACROSS THE REGION ON FRIDAY EARLY IN THE DAY...THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE FRIDAY...BUT LIMITED INSTABILITY SHOULD LIMIT THE SEVERE WEATHER THREAT. AS DRIER AND MORE STABLE AIR FILTER IN BEHIND THE FRONT THUNDERSTORM DEVELOPMENT LOOKS TO BE SUPPRESSED INTO SATURDAY AND SUNDAY. CHANCES FOR THUNDERSTORMS WILL THEN INCREASE TOWARD THE FIRST OF THE NEXT WEEK AS ANOTHER SYSTEM APPROACHES THE PLAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED OVER MUCH OF WESTERN AND NORTH CENTRAL NEBRASKA THIS EVENING AND INTO THE EARLY MORNING HOURS. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/LBF(ALL LOWERCASE) 13
In the hours before
Local storm report, Jun 26, 6:26 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
626 PM CDT THU JUN 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM HAIL 1 NW BROWNLEE 42.30N 100.64W
06/26/2008 E1.00 INCH CHERRY NE PUBLIC
&&
BTAYLORLocal storm report, Jun 26, 6:35 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
635 PM CDT THU JUN 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM HAIL 6 NE BROWNLEE 42.35N 100.54W
06/26/2008 E1.75 INCH CHERRY NE PUBLIC
&&
BTAYLORThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 7:05 PM CDT | Severe Thunderstorm Warning | LBF | Cherry, Hooker, Thomas | 40 min |
| Jun 26, 7:26 PM CDT | Severe Thunderstorm Warning | LBF | Chase, Keith, Perkins | 49 min |
| Jun 26, 7:32 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 43 min |
| Jun 26, 7:53 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln, Perkins | 52 min |
| Jun 26, 7:57 PM CDT | Severe Thunderstorm Warning | LBF | Logan, McPherson | 48 min |
| Jun 26, 8:19 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 41 min |
| Jun 26, 8:34 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 41 min |
| Jun 26, 8:42 PM CDT | Severe Thunderstorm Warning | LBF | Frontier | 48 min |
| Jun 26, 8:54 PM CDT | Severe Thunderstorm Warning | LBF | Custer, Lincoln | 21 min |
| Jun 26, 8:58 PM CDT | Severe Thunderstorm Warning | LBF | Blaine, Custer, Garfield, Loup | 47 min |
| Jun 26, 9:13 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 47 min |
| Jun 26, 9:20 PM CDT | Severe Thunderstorm Warning | LBF | Frontier, Lincoln | 40 min |
| Jun 26, 9:39 PM CDT | Severe Thunderstorm Warning | LBF | Garfield, Wheeler | 50 min |
| Jun 26, 10:02 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 14 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.